Alert archive / Vermont / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 68, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 6, 2011, 4:09 PM EDT for 6 counties in Vermont. It was in force for 66 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2011, 4:09 PM EDT (20:09 UTC)
- Expired
- Jul 6, 2011, 5:15 PM EDT
- In force
- 66 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Addison County, VT, Caledonia County, VT, Orange County, VT, Rutland County, VT, Washington County, VT, Windsor County, VT
The radar
The Burlington radar (KCXX), 91 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 4:13 PM EDT | TSTM WND DMG | Hancock, VT | TREES DOWN ON ROUTE 100 |
| Jul 6, 4:20 PM EDT | TSTM WND DMG | Se Rochester, VT | TREES AND LINES DOWN |
| Jul 6, 4:25 PM EDT | TSTM WND DMG | Groton, VT | TREES DOWN ALONG BOULDER BEACH ROAD |
| Jul 6, 4:45 PM EDT | TSTM WND DMG | 1 W Chittenden, VT | TREE DOWN |
| Jul 6, 4:50 PM EDT | TSTM WND DMG | Bethel, VT | NUMEROUS REPORTS OF TREES DOWN |
| Jul 6, 4:50 PM EDT | TSTM WND DMG | Royalton, VT | NUMEROUS REPORTS OF TREES DOWN |
| Jul 6, 5:09 PM EDT | TSTM WND DMG | East Barnard, VT | TREES AND POWER LINES DOWN ON WALKER HILL ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 1:29 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1988 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
582
WUUS51 KBTV 062009
SVRBTV
VTC001-005-017-021-023-027-062115-
/O.NEW.KBTV.SV.W.0068.110706T2009Z-110706T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
409 PM EDT WED JUL 6 2011
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WINDSOR COUNTY IN SOUTHERN VERMONT...
SOUTHERN CALEDONIA COUNTY IN NORTHEAST VERMONT...
ORANGE COUNTY IN CENTRAL VERMONT...
SOUTHEASTERN WASHINGTON COUNTY IN CENTRAL VERMONT...
SOUTHEASTERN ADDISON COUNTY IN CENTRAL VERMONT...
NORTHEASTERN RUTLAND COUNTY IN SOUTHERN VERMONT...
* UNTIL 515 PM EDT.
* AT 402 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
EXTENDED FROM SOUTH WALDEN TO SOUTH BARRE TO FOREST DALE TO
SALISBURY...AND WERE MOVING EAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
RANDOLPH CENTER...STOCKBRIDGE...WAITS RIVER...TUNBRIDGE...
VERSHIRE...STRAFFORD...WEST FAIRLEE...SHARON...WEST HARTFORD...
THETFORD...WILDER...WHITE RIVER JUNCTION...
THIS LINE OF SEVERE THUNDERSTORMS IS ALSO PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4433 7198 4428 7206 4407 7203 4400 7210
4396 7209 4386 7218 4376 7220 4370 7230
4364 7231 4373 7319 4415 7258 4441 7234
4435 7186
TIME...MOT...LOC 2008Z 278DEG 29KT 4444 7223 4414 7242
4378 7296
$$
BANACOS3 follow-up statements
575
WWUS51 KBTV 062031
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
431 PM EDT WED JUL 6 2011
VTC001-005-017-021-023-027-062115-
/O.CON.KBTV.SV.W.0068.000000T0000Z-110706T2115Z/
WINDSOR VT-CALEDONIA VT-ORANGE VT-WASHINGTON VT-ADDISON VT-RUTLAND
VT-
431 PM EDT WED JUL 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHEASTERN RUTLAND...SOUTHEASTERN ADDISON...SOUTHEASTERN
WASHINGTON...ORANGE...SOUTHERN CALEDONIA AND NORTHERN WINDSOR
COUNTIES...
AT 427 PM EDT A LINE OF SEVERE THUNDERSTORMS WAS REPORTED PRODUCING
GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
SEVERE STORMS EXTENDED FROM ST. JOHNSBURY TO TOPSHAM FOUR CORNERS TO
STOCKBRIDGE...AND WERE MOVING EAST AT 35 MPH. BASED ON RADAR...THE
LARGEST HAIL IS EXPECTED TO AFFECT HANCOCK TO NEAR ROCHESTER
THROUGH 500 PM.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
SOUTH NEWBURY...SOUTH VERSHIRE...NORTH POMFRET...SOUTH STRAFFORD...
WEST NORWICH...THETFORD CENTER...HARTFORD...POMPANOOSUC...
THESE SEVERE THUNDERSTORMS ARE ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4438 7216 4435 7186 4433 7198 4428 7206
4407 7203 4400 7210 4396 7209 4386 7218
4376 7220 4370 7230 4364 7231 4373 7319
4415 7258
TIME...MOT...LOC 2030Z 278DEG 29KT 4441 7198 4411 7217
4376 7272
$$
BANACOS965
WWUS51 KBTV 062055
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
455 PM EDT WED JUL 6 2011
VTC001-023-062104-
/O.CAN.KBTV.SV.W.0068.000000T0000Z-110706T2115Z/
WASHINGTON VT-ADDISON VT-
455 PM EDT WED JUL 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADDISON AND
SOUTHEASTERN WASHINGTON COUNTIES IS CANCELLED...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4372 7313 4408 7238 4437 7211 4437 7202
4435 7186 4433 7198 4428 7206 4407 7203
4400 7210 4396 7209 4386 7218 4376 7220
4370 7230 4364 7231
TIME...MOT...LOC 2054Z 278DEG 29KT 4434 7171 4405 7191
4371 7247
$$
VTC005-017-021-027-062115-
/O.CON.KBTV.SV.W.0068.000000T0000Z-110706T2115Z/
WINDSOR VT-CALEDONIA VT-ORANGE VT-RUTLAND VT-
455 PM EDT WED JUL 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHEASTERN RUTLAND...ORANGE...SOUTHWESTERN CALEDONIA AND
NORTHERN WINDSOR COUNTIES...
AT 446 PM EDT A LINE OF SEVERE THUNDERSTORMS WAS REPORTED PRODUCING
GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
SEVERE STORMS EXTENDED FROM LITTLETON TO NEWBURY TO EAST BARNARD...
AND WERE MOVING EAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
THETFORD CENTER...NORTH THETFORD...HARTFORD...POMPANOOSUC...
THESE SEVERE THUNDERSTORMS ARE ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM WEDNESDAY
EVENING FOR NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4372 7313 4408 7238 4437 7211 4437 7202
4435 7186 4433 7198 4428 7206 4407 7203
4400 7210 4396 7209 4386 7218 4376 7220
4370 7230 4364 7231
TIME...MOT...LOC 2054Z 278DEG 29KT 4434 7171 4405 7191
4371 7247
$$
BANACOS949
WWUS51 KBTV 062108
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
508 PM EDT WED JUL 6 2011
VTC005-017-021-027-062116-
/O.EXP.KBTV.SV.W.0068.000000T0000Z-110706T2115Z/
WINDSOR VT-CALEDONIA VT-ORANGE VT-RUTLAND VT-
508 PM EDT WED JUL 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RUTLAND...
ORANGE...SOUTHERN CALEDONIA AND NORTHERN WINDSOR COUNTIES WILL EXPIRE
AT 515 PM EDT...
THE SEVERE THUNDERSTORM IS MOVING SOUTH AND EAST OF THE WARNED AREA.
A SEVERE THUNDERSTORM WARNING CONTINUES FOR MUCH OF RUTLAND AND
WINDSOR COUNTIES AS STORMS CONTINUE TO MOVE SOUTHEAST THROUGH 6 PM.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4372 7313 4408 7238 4437 7211 4437 7202
4435 7186 4433 7198 4428 7206 4407 7203
4400 7210 4396 7209 4386 7218 4376 7220
4370 7230 4364 7231
TIME...MOT...LOC 2106Z 278DEG 29KT 4433 7158 4404 7178
4370 7234
$$
BANACOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:13 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 6, 2:13 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 213 PM EDT WED JUL 6 2011 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL BE DEVELOPING ACROSS THE NORTH COUNTRY TODAY...AS A COLD FRONT SWEEPS THROUGH THE REGION. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. SLIGHTLY COOLER...DRIER...AND GENERALLY FAIR CONDITIONS ARE EXPECTED FOR THURSDAY AND FRIDAY WITH HIGH PRESSURE RETURNING TO THE REGION. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 132 PM EDT WEDNESDAY...QUICK EARLY AFTERNOON UPDATE TO ADD SEVERE T-STORM WATCH AND SYNC GRIDS UP WITH CURRENT OBSERVATIONS. WATCHING DEVELOPMENT OF STORMS ACROSS NORTHERN NY, AND WE EXPECT THAT TO FORM INTO A BROKEN LINE OF STORMS HERE SHORTLY AND MOVE EASTWARD. LATEST LAPS ANALYSIS FROM 17Z SHOWING WIDESPREAD CAPE VALUES OF 2000-2500 FROM THE CHAMPLAIN VALLEY EASTWARD -- SO THERE IS DEFINITELY SOME JUICE TO HELP THE STORMS CONTINUE TO STRENGTHEN. STILL LIKING HOW THE HRRR MODEL IS SHOWING THE OVERALL EVOLUTION. STORMS SHOULD MOVE ACROSS THE CHAMPLAIN VALLEY PRIOR TO 20Z (4PM) AND THEN TREK ACROSS THE REST OF VERMONT -- REACHING THE CT RIVER VALLEY ABOUT 22-23Z. WE SHOULD BE ABLE TO TRIM THE SEVERE T-STORM WATCH BACK BY THIS EVENING. PREVIOUS DISCUSSION FROM LATE MORNING.... FIRST LITTLE ROUND OF SHOWERS/THUNDERSTORMS ACROSS THE FAR NORTHERN SECTIONS OF THE REGION THIS MORNING IS JUST ABOUT OVER AS THEY CONTINUE TO PUSH NORTHWARD INTO CANADA. THAT ACTIVITY WAS PRIMARILY ELEVATED IN NATURE AND NOT ALL THAT WELL HANDLED BY THE MODELS. A FEW OF THE STORMS DID PUT DOWN SOME HEAVY RAIN. MASSENA GOT ABOUT 0.60" OF RAIN IN AN HOUR OR SO, AND RADAR ESTIMATES INDICATE AMOUNTS NEAR 1" JUST NORTH OF MASSENA AND INTO PARTS OF ONTARIO. EVERYTHING ELSE APPEARS TO BE ON TRACK, AS OUR ATTENTION WILL BE TURNING TO THE WEST AS WE EXPECT CONVECTION TO DEVELOP ACROSS ONTARIO IN ASSOCIATION WITH A SURFACE TROF AND UPPER LEVEL ENERGY. AT THIS TIME, I'M KINDA LIKING THE 11Z HRRR GUIDANCE, AND HAVE LEANED ON IT HEAVILY WITH REGARD TO THE TIMING AND EVOLUTION OF STORMS THIS AFTERNOON. WHAT I'VE PAINTED IN IS THIS SCENARIO...CONVECTION SHOULD FIRE JUST WEST OF THE ST LAWRENCE RIVER ABOUT NOON AND MOVE EASTWARD -- FORMING A BROKEN LINE OF THUNDERSTORMS. INITIALLY THE STORMS SHOULD NOT BE SEVERE, BUT AS THE LINE REACHES THE CHAMPLAIN VALLEY ABOUT 3PM, A FEW OF THEM MAY BE. EXPECT STRONG WINDS TO BE THE PRIMARY ISSUE, HOWEVER WE MAY SEE SOME HAIL AS WELL. ADDITIONAL ISOLATED STORMS WILL FIRE ACROSS VERMONT AHEAD OF THE LINE AS WELL. THE LINE SHOULD BE REACHING THE CONNECTICUT RIVER VALLEY ABOUT 5 OR 6 PM. WE MAY SEE A FEW ADDITIONAL T-STORMS FIRE DURING THE LATE AFTERNOON IN THE ST LAWRENCE VALLEY AS THERE WILL BE SOME INSTABILITY RECOVERY. NOT EXPECTING AN OVER THE TOP SEVERE EVENT, AS ALL THE INGREDIENTS ARE MARGINAL. HOWEVER, ENOUGH GOING ON THAT AT LEAST A FEW STORMS SHOULD BECOME SEVERE. SURFACE CAPE SHOULD POKE ABOVE 2000 J/KG, ESPECIALLY FROM THE CHAMPLAIN VALLEY EASTWARD. 0-3KM SHEAR OF 30-40KTS IS EXPECTED TO DEVELOP AFTER 18Z AS WELL -- AND THIS SHOULD SUPPORT BETTER STORM ORGANIZATION AFTER THAT TIME, WHICH IS WHY THE BEST CHANCE FOR SEVERE STORMS WILL BE ACROSS VERMONT. ALL IN ALL, EXPECTING A SOMEWHAT BUSY AFTERNOON HERE AT THE OFFICE. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... AS OF 426 AM EDT WEDNESDAY...COLD FRONT CONTINUES TO PUSH THROUGH THE AREA THIS EVENING...CLEARING THE CONNECTICUT RIVER VALLEY AROUND MIDNIGHT...SO HAVE MAINTAINED A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THEN. WITH THE LATE EXIT OF THE FRONT AND DECENT CLOUD COVER EXPECTED THROUGH THE MAJORITY OF THE NIGHT...HAVE OPTED NOT TO INCLUDE FOG IN THE FORECAST FOR TONIGHT. THERE CERTAINLY COULD BE SOME ISOLATED AREAS WHICH CLEAR OUT ENOUGH FOR SOME DENSE FOG...BUT CONFIDENCE IS LOW AT THIS TIME THAT ANYTHING WIDESPREAD WILL FORM. DRIER CONDITIONS RETURN GOING INTO THURSDAY AS HIGH PRESSURE RETURNS TO THE REGION RIGHT THROUGH FRIDAY. TEMPERATURES RETURN TO MORE SEASONAL LEVELS AS WELL WITH HIGHS THURSDAY AND FRIDAY GENERALLY IN THE MID 70S TO LOWER 80S...WITH LOWS THURSDAY NIGHT SLIGHTLY BELOW NORMAL IN THE 50S. CLEAR SKIES AND LIGHT WINDS ARE EXPECTED THURSDAY NIGHT WHICH IS USUALLY GOOD FOR FOG...BUT HARD TO TELL IF ANYTHING WILL FORM AS WE'LL BE A GOOD 24 HOURS REMOVED FROM ANY PRECIP...THOUGH THE SEASONALLY PRONE LOCATIONS ARE LIKELY TO SEE SOME. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 404 AM EDT WEDNESDAY...GFS AND ECMWF DIFFER ON FORECAST FOR FRIDAY NIGHT...AS ECMWF DEVELOPS CONVECTION OVER THE REGION...WHILE THE GFS IS MAINLY DRY. HAVE OPTED TO GO WITH THE GFS MODEL FOR FRIDAY NIGHT...AS FEEL ECMWF IS WAY OVERDONE ON CONVECTION FOR FRIDAY NIGHT. MODELS IN SOMEWHAT BETTER AGREEMENT ON SATURDAY...AS AN UPPER SHORTWAVE TROUGH MOVE SOUTHEAST FROM CANADA...SO HAVE INDICATED A CHANCE FOR SHOWERS AND THUNDERSTORMS. ECMWF AND GFS MODELS IN GOOD AGREEMENT FROM SATURDAY NIGHT THROUGH SUNDAY NIGHT...AS A RIDGE OF HIGH PRESSURE BUILDS EAST FROM THE GREAT LAKES AND REMAINS OVER THE REGION THROUGH EARLY MONDAY. GFS AND ECMWF MODELS BRING A COLD FRONT THROUGH THE REGION MONDAY NIGHT. HAVE GONE WITH CHANCE POPS FOR SHOWERS AND THUNDERSTORMS MONDAY AFTERNOON AND MONDAY NIGHT. ECMWF AND GFS MODELS HAVE THE COLD COLD FRONT SOUTH OF THE REGION BY EARLY TUESDAY...AND BOTH MODELS HAVE DRIER AIR AND A HIGH PRESSURE AREA OVER THE GREAT LAKES BUILDING INTO THE REGION DURING THE DAY ON TUESDAY. THUS...HAVE LOWERED POPS FOR TUESDAY AND HAVE GONE WITH A DRY FORECAST FOR TUESDAY AS WELL. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... THROUGH 18Z THURSDAY...VOLATILE SITUATION TODAY WITH THE ATMOSPHERE PRIME FOR ENHANCED THUNDERSTORM ACTIVITY. COMPOSITE RADAR SHOWS THUNDERSTORMS FIRING ALONG THE FRONT AND AHEAD ALONG CONVERGENT ZONES. EXPECT THESE SHOWERS AND STORMS TO CONTINUE UNTIL THE FRONT PASSES THIS EVENING. CURRENT TIMING SHOWS A WEST TO EAST PROGRESSION WITH PASSAGE AT MSS AROUND 20Z...SLK AT 22Z...PBG AND BTV AT 23Z...RUT AND MPV BY 00Z. EXPECT MVFR/IFR CONDITIONS WITH THESE STORMS AND PERIODS OF GUSTY WINDS AROUND 25KTS...SMALL HAIL...SEVERE WINDS...AND LOCALIZED HEAVY RAINFALL ARE POSSIBLE. AFTER THE FRONT MOVES THROUGH MOST AREAS WILL HAVE RESIDUAL MID CLOUD FOR MUCH OF THURSDAY NIGHT. PATCHY FOG WILL BE LIKELY IN VALLEY LOCATIONS WHERE RAINFALL OCCURS...MPV AND SLK WILL LIKELY GO IFR OVERNIGHT. MSS HAS RECEIVED A DECENT AMOUNT OF PRECIPITATION ALREADY AND HAS A CHANCE OF MIST OR FOG...HOWEVER...OPTED NOT TO INCLUDE AT THIS TIME DUE TO LACK OF SUPPORT BY MODEL GUIDANCE. WINDS WILL SHIFT MORE NORTHWESTERLY OVERNIGHT BRINGING DRIER CONDITIONS AND CLEAR SKIES FOR THURSDAY. OUTLOOK 18Z THURSDAY THROUGH SUNDAY... 18Z THURSDAY THRU 18Z SUNDAY...VFR WITH WEAK HIGH PRESSURE BUILDING ACROSS THE NORTH COUNTRY. NOCTURNAL FOG POSSIBLE MPV/SLK THURSDAY NIGHT AND FRIDAY NIGHT WITH VLIFR POSSIBLE 06-11Z EACH MORNING. 12Z SATURDAY THROUGH 00Z SUNDAY...MAINLY VFR BUT WEAK UPPER TROUGH COULD BRING A FEW AFTERNOON SHOWERS OR THUNDERSTORMS SAT AFTERNOON. 00Z SUNDAY THROUGH 00Z MONDAY...NO SIG WX EXPECTED. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...LAHIFF NEAR TERM...NASH SHORT TERM...LAHIFF LONG TERM...WGH AVIATION...BANACOS/BOYD
Hazardous weather outlook, Jul 6, 4:26 AM EDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 426 AM EDT WED JUL 6 2011 NYZ026>031-034-035-087-VTZ001>012-016>019-070830- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 426 AM EDT WED JUL 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING ACROSS VERMONT AND NORTHERN NEW YORK. SOME THUNDERSTORMS MAY PRODUCE DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL. CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED WITH THESE THUNDERSTORMS BEFORE ACTIVITY MOVES EAST OF THE REGION BY LATE THIS EVENING. THOSE WITH OUTDOOR PLANS SHOULD CLOSELY MONITOR WEATHER CONDITIONS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.
In the hours before
Local storm report, Jul 6, 3:39 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
339 PM EDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG 3 SSE MILTON 44.58N 73.10W
07/06/2011 CHITTENDEN VT PUBLIC
NUMEROUS TREES DOWN AND ROOF SILO BLOWN OFF ALONG
ROLLING IRISH ROAD
&&
EVENT NUMBER BTV1100356
MUCCILLILocal storm report, Jul 6, 3:52 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
352 PM EDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG ESSEX CENTER 44.51N 73.06W
07/06/2011 CHITTENDEN VT NWS EMPLOYEE
NUMEROUS REPORTS OF TREE DAMAGE
&&
EVENT NUMBER BTV1100357
MUCCILLILocal storm report, Jul 6, 3:55 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
355 PM EDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST CORNWALL 43.96N 73.21W
07/06/2011 E60 MPH ADDISON VT PUBLIC
3 INCH DIAMETER BRANCHES DOWN
&&
EVENT NUMBER BTV1100358
MUCCILLILocal storm report, Jul 6, 3:57 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
357 PM EDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 2 S HINESBURG 44.31N 73.11W
07/06/2011 CHITTENDEN VT PUBLIC
MANY TREES AS LARGE AS 12 INCHES DOWN BETWEEN MONKTON
AND HINESBURG
&&
EVENT NUMBER BTV1100359
MABLocal storm report, Jul 6, 3:59 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
359 PM EDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG WATERBURY 44.34N 72.75W
07/06/2011 WASHINGTON VT PUBLIC
TREE DOWN OVER RAILROAD TRACKS
&&
EVENT NUMBER BTV1100360
MUCCILLILocal storm report, Jul 6, 4:01 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BURLINGTON VT
401 PM EDT WED JUL 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM TSTM WND DMG PAUL SMITHS 44.44N 74.25W
07/06/2011 FRANKLIN NY LAW ENFORCEMENT
TREES DOWN ON PROPANE TANK
0220 PM TSTM WND DMG 1 W PLATTSBURGH 44.70N 73.47W
07/06/2011 CLINTON NY BROADCAST MEDIA
TREES POWERLINES DOWN ON ROUTE 3 AND ALONG TOM MILLER
RD
0220 PM TSTM WND DMG PERU 44.58N 73.53W
07/06/2011 CLINTON NY BROADCAST MEDIA
TREES DOWN ACROSS RT 22B
0230 PM HAIL GEORGIA CENTER 44.73N 73.12W
07/06/2011 E0.50 INCH FRANKLIN VT PUBLIC
0240 PM HAIL 2 E SAVAGE ISLAND 44.69N 73.21W
07/06/2011 M1.00 INCH CHITTENDEN VT PUBLIC
10 INCH DIAMETER TREE DOWN ON A CAR... 1 INCH HAIL
MEASURED
0240 PM TSTM WND DMG 2 E SAVAGE ISLAND 44.69N 73.21W
07/06/2011 CHITTENDEN VT PUBLIC
10 INCH DIAMETER TREE DOWN ON A CAR... 1 INCH HAIL
MEASURED
0250 PM TSTM WND DMG 1 S MILTON 44.61N 73.13W
07/06/2011 CHITTENDEN VT PUBLIC
TREES DOWN ON POWER LINES ON ROUTE 7
0250 PM TSTM WND DMG COLCHESTER 44.54N 73.15W
07/06/2011 CHITTENDEN VT PUBLIC
TREES DOWN ALONG WATKINS ROAD
0251 PM TSTM WND DMG FAIRFAX 44.67N 73.01W
07/06/2011 FRANKLIN VT PUBLIC
TREES DOWN AND NICKEL-SIZED HAIL
0255 PM HAIL 2 NW BURLINGTON 44.50N 73.23W
07/06/2011 M1.00 INCH CHITTENDEN VT PUBLIC
REPORTED BY THE PUBLIC
0255 PM TSTM WND DMG MILTON 44.62N 73.13W
07/06/2011 CHITTENDEN VT PUBLIC
TREES AND POWER LINES DOWN- EAST ROAD IMPASSABLE
0255 PM TSTM WND DMG 3 SSE MILTON 44.58N 73.10W
07/06/2011 CHITTENDEN VT PUBLIC
NUMEROUS TREES DOWN AND ROOF SILO BLOWN OFF ALONG
ROLLING IRISH ROAD
0256 PM TSTM WND DMG MILTON 44.62N 73.13W
07/06/2011 CHITTENDEN VT PUBLIC
10 INCH DIAMETER TREE DOWN
0256 PM HAIL BURLINGTON 44.48N 73.21W
07/06/2011 E1.00 INCH CHITTENDEN VT PUBLIC
QUARTER-SIZED HAIL ON RIVERSIDE AVENUE
0258 PM HAIL BURLINGTON 44.48N 73.21W
07/06/2011 E1.00 INCH CHITTENDEN VT PUBLIC
QUARTER-SIZED HAIL ON NORTH AVENUE
0305 PM HAIL WINOOSKI 44.49N 73.19W
07/06/2011 E0.75 INCH CHITTENDEN VT PUBLIC
DIME-SIZED HAIL
0305 PM TSTM WND DMG 3 SE SHELBURNE POINT 44.42N 73.21W
07/06/2011 CHITTENDEN VT PUBLIC
NUMEROUS TREES UPROOTED ALONG MARTINDALE ROAD
0305 PM TSTM WND DMG SHELBURNE 44.38N 73.23W
07/06/2011 CHITTENDEN VT PUBLIC
TREES DOWN THROUGHOUT SHELBURNE
0305 PM TSTM WND DMG ESSEX CENTER 44.51N 73.06W
07/06/2011 CHITTENDEN VT NWS EMPLOYEE
NUMEROUS REPORTS OF TREE DAMAGE
0320 PM TSTM WND DMG 2 S HINESBURG 44.31N 73.11W
07/06/2011 CHITTENDEN VT PUBLIC
MANY TREES AS LARGE AS 12 INCHES DOWN BETWEEN MONKTON
AND HINESBURG
0330 PM TSTM WND GST CORNWALL 43.96N 73.21W
07/06/2011 E60 MPH ADDISON VT PUBLIC
3 INCH DIAMETER BRANCHES DOWN
0340 PM TSTM WND DMG WATERBURY 44.34N 72.75W
07/06/2011 WASHINGTON VT PUBLIC
TREE DOWN OVER RAILROAD TRACKS
&&
EVENT NUMBER BTV1100342 BTV1100339 BTV1100340 BTV1100346 BTV1100347
BTV1100348 BTV1100345 BTV1100353 BTV1100341 BTV1100351 BTV1100352
BTV1100356 BTV1100343 BTV1100350 BTV1100344 BTV1100349 BTV1100354
BTV1100355 BTV1100357 BTV1100359 BTV1100358 BTV1100360
MUCCILLIThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 9:01 AM EDT | Special Weather Statement | BTV | Franklin, Grand Isle | 74 min |
| Jul 6, 9:59 AM EDT | Special Weather Statement | BTV | Franklin, Grand Isle, Orleans | 76 min |
| Jul 6, 2:00 PM EDT | Special Weather Statement | BTV | Franklin, Grand Isle | 60 min |
| Jul 6, 2:08 PM EDT | Severe Thunderstorm Warning | BTV | Grand Isle | 52 min |
| Jul 6, 2:11 PM EDT | Special Weather Statement | BTV | Addison, Washington | 64 min |
| Jul 6, 2:30 PM EDT | Severe Thunderstorm Warning | BTV | Chittenden, Franklin, Grand Isle, Lamoille, Washington | 60 min |
| Jul 6, 2:37 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden | 53 min |
| Jul 6, 2:42 PM EDT | Severe Thunderstorm Warning | BTV | Franklin, Grand Isle, Lamoille | 63 min |
| Jul 6, 3:12 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Chittenden, Essex, Franklin, Lamoille, Orleans and 1 more | 63 min |
| Jul 6, 3:18 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Caledonia, Chittenden, Lamoille, Orange, Washington and 1 more | 57 min |
| Jul 6, 3:51 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Lamoille, Orleans, Washington | 54 min |
| Jul 6, 4:36 PM EDT | Special Weather Statement | BTV | Rutland, Windsor | 54 min |
| Jul 6, 4:49 PM EDT | Severe Thunderstorm Warning | BTV | Orange, Rutland, Windsor | 56 min |
| Jul 6, 4:50 PM EDT | Special Weather Statement | BTV | Lamoille | 25 min |
| Jul 6, 5:39 PM EDT | Special Weather Statement | BTV | Windsor | 66 min |
| Jul 6, 6:12 PM EDT | Severe Thunderstorm Warning | BTV | Windsor | 33 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.